Feasible Optimal Solutions of Electromagnetic Cloaking Problems by Chaotic Accelerated Particle Swarm Optimization
Alkmini Michaloglou and
Nikolaos L. Tsitsas
Additional contact information
Alkmini Michaloglou: School of Informatics, Aristotle University of Thessaloniki, 54124 Thessaloniki, Greece
Nikolaos L. Tsitsas: School of Informatics, Aristotle University of Thessaloniki, 54124 Thessaloniki, Greece
Mathematics, 2021, vol. 9, issue 21, 1-23
Abstract:
The optimization problem of cloaking a perfectly electric conducting or dielectric spherical core is investigated. The primary excitation is due to an external magnetic dipole. The chaotic accelerated particle swarm optimization (CAPSO) algorithm is adjusted and applied to this optimization problem. The optimization variables are the radii, the permittivities and the permeabilities of a small number of spherical shells covering the core. Several feasible optimal designs are obtained, which exhibit perfect or almost perfect cloaking performance for all angles of observation. These optimal designs correspond to two, three or four spherical coating layers composed of ordinary materials. Detailed parametric investigations of the cloaking mechanism with respect to the type and radius of the core and the location of the primary dipole are carried out. The presented optimization procedure and the reported results are expected to be useful in applications like scattering and characterization of optical particles as well as in designing low-profile receiving antennas.
Keywords: particle swarm optimization; accelerated particle swarm optimization; chaotic accelerated particle swarm optimization; chaotic maps; electromagnetic waves; scattering; cloaking; layered medium; dipoles (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://www.mdpi.com/2227-7390/9/21/2725/pdf (application/pdf)
https://www.mdpi.com/2227-7390/9/21/2725/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:9:y:2021:i:21:p:2725-:d:666127
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().